Thunderstorm Wind, Grainger
- When
- July 13, 12:10 PM EST
- Where
- Grainger County, 5 mi SE of Rutledge
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.233, -83.433
Numerous trees were reported down along Lakeshore Drive.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Numerous trees were reported down along Lakeshore Drive.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 13, 8:40 AM EST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 940 AM EDT THU JUL 13 2006 .DISCUSSION... SHOWERS AND THUNDERSTORMS OVER MIDDLE TENNESSEE AND CENTRAL KENTUCKY WILL SLOWLY MOVE EASTWARD INTO THE WARM MOIST AIRMASS THAT INHABITS TO FORECAST AREA. CURRENT FORECAST APPEARS ON TRACK AND WILL NOT UPDATE AT THIS TIME...HOWEVER WITH SOME MORNING WORDING WILL UPDATE SHORTLY BEFORE NOON TO UPDATE WORDING. ONLY AREA THAT MAY SEE SOME CHANGES ARE ACROSS THE NORTHERN AREAS WHERE 50 POP MAY NEED RAISING TO LOW LIKELY CATEGORY BUT WILL EVALUATE THAT AT THE NOON UPDATE. .PREVIOUS DISCUSSION (ISSUED 305 AM EDT)... CURRENT SURFACE ANALYSIS SHOWS A BERMUDA HIGH OVER THE WESTERN ATLANTIC...WHICH CONTINUES TO PRODUCE A SOUTHWESTERLY FLOW ACROSS THE FORECAST AREA. A WARM AND MOIST AIRMASS WAS IN PLACE OVER THE REGION...WITH A QUASI-STATIONARY FRONT LOCATED ACROSS THE MIDWEST. A WEAK UPPER-LEVEL SHORT WAVE IS PROGGED TO DEEPEN OVER THE OHIO RIVER VALLEY TODAY...TRIGGERING SCATTERED CONVECTION ACROSS THE FORECAST AREA LATER TODAY. LATEST MODEL RUNS INDICATE THAT THIS UPPER-LEVEL SHORT WAVE WILL LINGER ACROSS THE APPALACHIAN REGION THROUGH SATURDAY...SO WILL RAISE POPS A LITTLE FOR FRIDAY AND SATURDAY. THIS SHORT WAVE SHOULD ALSO HELP NUDGE THE WEAK FRONT OVER THE MIDWEST TOWARDS THE FORECAST AREA BY FRIDAY...BUT WEAK UPPER-LEVEL FLOW SHOULD KEEP THE FRONT NORTH OF THE FORECAST AREA. AS A RESULT...A TYPICAL SUMMERTIME AIRMASS WILL LINGER ACROSS THE FORECAST AREA THROUGH THE MIDDLE OF NEXT WEEK...WITH SCATTERED DIURNAL CONVECTION DEVELOPING EACH DAY. AS FOR TEMPS...WILL GENERALLY CONTINUE WITH A PERSISTENCE FORECAST THROUGH THE ENTIRE FORECAST PERIOD...AS THE LOCAL AIRMASS CHANGES LITTLE INTO THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 90 72 90 72 / 40 40 30 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 88 71 88 71 / 50 50 40 30 OAK RIDGE, TN 88 70 88 70 / 50 50 40 30 TRI CITIES AIRPORT, TN 86 67 86 67 / 50 50 40 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && HW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 510 AM EDT THU JUL 13 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-141000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 510 AM EDT (410 AM CDT) THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A WEAK FRONT WILL MOVE INTO THE REGION TODAY...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WIND POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A TYPICAL SUMMERTIME PATTERN WILL BE IN PLACE ACROSS THE AREA THROUGH THE PERIOD...WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE FRIDAY THROUGH TUESDAY. A FEW STORMS MAY INTENSIFY TO SEVERE LEVELS DURING THE AFTERNOON AND EVENING HOURS...BRINGING THE POSSIBILITY OF DAMAGING WINDS...HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED OVERALL...BUT MAY BE NEEDED FOR ISOLATED SEVERE WEATHER REPORTS A FEW TIMES THROUGH THE REST OF THIS WEEK AND INTO TUESDAY. GH
The Knoxville radar (KMRX), 8 km away, was scanning. The volume nearest the first event began at 17:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519250.